Alert archive / Alabama / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 344, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 26, 2002, 1:03 PM CDT for Jackson County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2002, 1:03 PM CDT (18:03 UTC)
- Expired
- Aug 26, 2002, 1:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Jackson County, AL
The radar
The Northeast Alabama radar (KHTX), 34 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1111 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
580
WUUS54 KBMX 261803
SVRBHM
ALC071-261830-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
103 PM CDT MON AUG 26 2002
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON COUNTY IN NORTHEAST ALABAMA
* UNTIL 130 PM CDT
* AT 1259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SCOTTSBORO...MOVING SOUTHEAST AT 10 MPH.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DUTTON.
SMALL HAIL...EXCESSIVE LIGHTNING...AND DAMAGING WINDS ARE LIKELY.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES.
CALL 1-800-856-0758 TO REPORT SEVERE WEATHER.
LAT...LON 3476 8566 3475 8602 3468 8574 3472 8599
3460 8584 3449 8600 3449 8605 3454 8607
3457 8613 3462 8613 3465 8619 3474 8607What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 9:32 AM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Aug 26, 9:32 AM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 932 AM CDT MON AUG 26 2002 LATEST SURFACE ANALYSIS SHOWS DEWPOINT AXIS ACROSS THE CENTRAL SECTIONS OF THE AREA. LATEST RUC SHOWS ANOTHER IMPULSE MOVING INTO THE NRN SECTIONS DURING THE AFTERNOON. IN ADDITION...COLD POCKET WILL MOVE INTO THE NORTHERN SECTIONS DURING THE AFTERNOON. WILL CONTINUE WITH POPS MAINLY IN THE CHANCE CATEGORY. WILL UPDATE ZONES SHORTLY TO REMOVE MORNING WORDING. .BHM...NONE.
In the hours before
Special weather statement, Aug 26, 7:30 AM CDT, 5 hours 33 minutes before
ALZ001>050-261400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 730 AM CDT MON AUG 26 2002 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. THERE MAY BE SOME SHOWERS OR THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EVENING, BUT ANY THAT DO DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. NO HAZARDOUS WEATHER IS EXPECTED, AND ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NECESSARY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 3:23 PM CDT | Severe Thunderstorm Warning | BMX | Madison | 37 min |
| Aug 26, 3:47 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 43 min |
| Aug 26, 4:08 PM CDT | Severe Thunderstorm Warning | BMX | Marshall, Morgan | 37 min |
| Aug 26, 4:20 PM CDT | Severe Thunderstorm Warning | BMX | Madison | 55 min |
| Aug 26, 4:26 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, Marshall | 49 min |
| Aug 26, 4:41 PM CDT | Severe Thunderstorm Warning | BMX | Jackson | 49 min |
| Aug 26, 5:18 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 42 min |
| Aug 26, 5:39 PM CDT | Severe Thunderstorm Warning | BMX | Jackson | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.